Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Aug 31, 2006, 3:31 AM PDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2006, 3:31 AM PDT (10:31 UTC)
- Expired
- Sep 3, 2006, 3:24 PM PDT
- In force
- 3 days
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KLOX 311031 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 331 AM PDT THU AUG 31 2006 ...RED FLAG WARNING ISSUED UNTIL 9 PM FRIDAY FOR LOW HUMIDITIES AND PERIODS OF NORTHERLY WINDS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... .AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL STRENGTHEN OVER THE AREA TODAY THROUGH FRIDAY...WHILE THE ONSHORE FLOW WILL GRADUALLY WEAKEN WITH TIME. AS A RESULT...HOT AND DRY CONDITIONS WILL PREVAIL ACROSS ALL INLAND AREAS THROUGH FRIDAY...WITH THE LOWEST HUMIDITIES FOCUSED ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. CAZ253-254-311700- /O.NEW.KLOX.FW.W.0007.060831T1031Z-060902T0400Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 331 AM PDT THU AUG 31 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT FRIDAY FOR LOW HUMIDITIES AND PERIODS OF NORTHERLY WINDS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT FRIDAY. AS OF 3 AM... SEVERAL AUTOMATED STATIONS IN THE LOS ANGELES COUNTY MOUNTAINS WERE SHOWING HUMIDITY READINGS BETWEEN 10 AND 20 PERCENT...WITH A COUPLE OF SITES ALREADY BELOW 10 PERCENT. AS TEMPERATURES SOAR WELL INTO THE 90S AND LOWER 100S TODAY...A PROLONGED PERIOD OF HUMIDITIES AT 10 PERCENT OR LESS ARE EXPECTED TO DEVELOP ACROSS SOME OF THE MOUNTAIN OBSERVING SITES. THE LONG DURATION OF LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WARRANTS THE RED FLAG WARNING TODAY ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. NORTHERLY WINDS 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS ARE EXPECTED TO AFFECT THE WARNING AREA TONIGHT AND FRIDAY MORNING...WHICH WOULD ONLY REINFORCE THE DRYING TREND TO THE REGION. THE STRONGEST WINDS ARE EXPECTED TO BE FOCUSED THROUGH THE INTERSTATE 5 CORRIDOR. SINGLE DIGIT HUMIDITIES ARE EXPECTED TO BE EVEN MORE WIDESPREAD TONIGHT INTO FRIDAY. THE COMBINATION OF NORTHERLY WINDS AND EXTREMELY LOW HUMIDITIES WILL BRING EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TO THE WARNING AREA TONIGHT AND FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GOMBERG
8 follow-up statements
000 WWUS86 KLOX 311646 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 946 AM PDT THU AUG 31 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM FRIDAY FOR LOW HUMIDITIES AND PERIODS OF NORTHERLY WINDS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... .AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL STRENGTHEN OVER THE AREA TODAY THROUGH FRIDAY...WHILE THE ONSHORE FLOW WILL GRADUALLY WEAKEN WITH TIME. AS A RESULT...HOT AND DRY CONDITIONS WILL PREVAIL ACROSS ALL INLAND AREAS THROUGH FRIDAY...WITH THE LOWEST HUMIDITIES FOCUSED ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. CAZ253-254-312245- /O.CON.KLOX.FW.W.0007.000000T0000Z-060902T0400Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 946 AM PDT THU AUG 31 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY FOR LOW HUMIDITIES AND PERIODS OF NORTHERLY WINDS... AT 900 AM PDT...SURFACE OBSERVATIONS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INDICATED SEVERAL SENSORS WITH RELATIVE HUMIDITIES BELOW 10 PERCENT. AS TEMPERATURES CLIMB INTO THE 90S AND LOWER 100S TODAY...A PROLONGED PERIOD OF RELATIVE HUMIDITIES AT 10 PERCENT OR LESS IS EXPECTED TO DEVELOP ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. THE LONG DURATION OF LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WILL PRODUCE DANGEROUS RED FLAG CONDITIONS ACROSS THE WARNING AREA TODAY. NORTHERLY WINDS BETWEEN 15 AND 25 MPH WITH LOCALLY HIGHER GUSTS ARE EXPECTED TO AFFECT THE WARNING AREA TONIGHT AND FRIDAY MORNING...WHICH WOULD ONLY REINFORCE THE DRYING TREND TO THE REGION. THE STRONGEST WINDS ARE EXPECTED TO BE FOCUSED THROUGH THE INTERSTATE 5 CORRIDOR. SINGLE DIGIT HUMIDITIES ARE EXPECTED TO BE EVEN MORE WIDESPREAD TONIGHT INTO FRIDAY. THE COMBINATION OF NORTHERLY WINDS AND EXTREMELY LOW HUMIDITIES WILL BRING EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TO THE WARNING AREA TONIGHT AND FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ RAT
000 WWUS86 KLOX 312208 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 308 PM PDT THU AUG 31 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM FRIDAY FOR LOW HUMIDITIES AND PERIODS OF NORTHERLY WINDS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... .AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL STRENGTHEN OVER THE AREA TONIGHT AND FRIDAY...WHILE THE ONSHORE FLOW WILL GRADUALLY WEAKEN WITH TIME. AS A RESULT...HOT AND DRY CONDITIONS WILL PREVAIL ACROSS ALL INLAND AREAS THROUGH FRIDAY...WITH THE LOWEST HUMIDITIES FOCUSED ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. CAZ253-254-011630- /O.CON.KLOX.FW.W.0007.000000T0000Z-060902T0400Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 308 PM PDT THU AUG 31 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY FOR LOW HUMIDITIES AND PERIODS OF NORTHERLY WINDS... TONIGHT THROUGH FRIDAY EVENING...THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES ARE EXPECTED TO EXPERIENCE AN EXTENDED PERIOD OF SINGLE DIGIT HUMIDITIES DUE TO A DRY AND WARM AIR MASS AS WELL AS NORTHERLY WINDS BETWEEN 15 AND 25 MPH. THESE WEATHER CONDITIONS... COMBINED WITH CRITICALLY DRY FUELS...WILL PRODUCE RED FLAG CONDITIONS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES THROUGH FRIDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ RAT/JMS
000 WWUS86 KLOX 011635 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 935 AM PDT FRI SEP 1 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM FRIDAY FOR LOW HUMIDITIES AND PERIODS OF NORTH WINDS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... .A RED FLAG WARNING WILL CONTINUE FOR THE HIGH COUNTRY IN VENTURA AND LOS ANGELES COUNTIES THROUGH THIS EVENING AND MAY BE EXTENDED THROUGH SATURDAY EVENING. RELATIVE HUMIDITIES HAD RANGED IN THE TEENS WITHIN A LIGHT NORTH WIND OVERNIGHT FOR ELEVATIONS 4000 FEET AND ABOVE. LATEST OBSERVATIONS HAD INDICATED A COUPLE OF RELATIVE HUMIDITIES NEAR 10 PERCENT OVER THE HIGHER ELEVATIONS AND A LOWERING TREND WILL CONTINUE WITH SINGLE DIGIT HUMIDITIES BECOMING WIDESPREAD THROUGH TODAY. THE DRY CONDITION IS EXPECTED OVERNIGHT AND OFFSHORE WINDS ARE EXPECT TO INCREASE AS WELL AND POSSIBLY PROMPTING AN EXTENDED RED FLAG WARNING. RELATIVE HUMIDITIES ARE EXPECTED TO GRADUALLY INCREASE SUNDAY THROUGH MONDAY. THE HIGHER HUMIDITIES ARE DEPENDENT ON THE TRACK OF HURRICANE JOHN SO AT THIS TIME THE AMOUNT AND ARRIVAL IS UNCERTAIN AND DRY CONDITIONS ARE LIKELY THROUGH SUNDAY AS WELL. CAZ253-254-020045- /O.CON.KLOX.FW.W.0007.000000T0000Z-060902T0400Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 935 AM PDT FRI SEP 1 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR LOW HUMIDITIES AND PERIODS OF NORTHERLY WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. RELATIVE HUMIDITIES WILL CONTINUE TO LOWER AND WIDESPREAD SINGLE DIGIT READINGS WILL PREVAIL OVER THE HIGH COUNTRY THROUGH 9 PM. LIGHT NORTH AND NORTHEAST WIND THIS MORNING WILL BECOME SOUTH OR SOUTHWEST THIS AFTERNOON THEN BECOME NORTH AND NORTHEAST OVERNIGHT AND BECOME MODERATE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ FORWOOD
000 WWUS86 KLOX 012214 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 314 PM PDT FRI SEP 1 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM SUNDAY FOR LOW HUMIDITIES AND PERIODS OF NORTH WINDS ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES... .A RED FLAG WARNING WILL CONTINUE FOR THE HIGH COUNTRY IN VENTURA AND LOS ANGELES COUNTIES AND EXPANDED INTO THE MOUNTAINS OF SANTA BARBARA COUNTY TONIGHT. LIGHT TO MODERATE OVERNIGHT NORTH AND NORTHEAST WIND WILL PREVAIL GENERATING POOR RELATIVE HUMIDITY RECOVERY. THE DRY CONDITIONS WILL PERSIST THROUGH SUNDAY EVENING. CAZ252-021700- /O.EXB.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 314 PM PDT FRI SEP 1 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT SUNDAY. RELATIVE HUMIDITIES WERE AROUND 10 PERCENT WITHIN A LIGHT SOUTHWEST AND SOUTH WIND OVER THE MOUNTAINS EARLY THIS AFTERNOON. A LIGHT TO MODERATE NORTH AND NORTHEAST WIND WILL DEVELOP AND PREVAIL OVERNIGHT AND RELATIVE HUMIDITIES WILL HAVE POOR RECOVERY. THE DRY CONDITION AS WELL AS THE LIGHT TO MODERATE NORTH AND NORTHEAST WIND WILL PREVAIL SATURDAY NIGHT AND THE RED FLAG WARNING WILL PERSIST THROUGH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ253-254-021700- /O.EXT.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 314 PM PDT FRI SEP 1 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM PDT SUNDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM PDT SUNDAY. RELATIVE HUMIDITIES WERE AROUND 10 PERCENT WITHIN A LIGHT SOUTHWEST AND SOUTH WIND OVER THE MOUNTAINS EARLY THIS AFTERNOON. A LIGHT TO MODERATE NORTH AND NORTHEAST WIND WILL DEVELOP AND PREVAIL OVERNIGHT AND RELATIVE HUMIDITIES WILL HAVE POOR RECOVERY. THE DRY CONDITION AS WELL AS THE LIGHT TO MODERATE NORTH AND NORTHEAST WIND WILL PREVAIL SATURDAY NIGHT AND THE RED FLAG WARNING WILL PERSIST THROUGH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ FORWOOD
000 WWUS86 KLOX 021658 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 958 AM PDT SAT SEP 2 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM SUNDAY FOR VERY LOW HUMIDITY ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES... .AN UPPER LEVEL HIGH PRESSURE AREA OVER SOUTHERN CALIFORNIA HAS BROUGHT A HOT AND DRY AIRMASS TO MUCH OF THE REGION...MAINLY ABOVE 1500 FEET ELEVATION. THE AREA OF GREATEST FIRE DANGER WILL REMAIN IN THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES WHERE HIGH TEMPERATURES IN THE MID 90S TO 105 AND LOW DEWPOINTS WILL CAUSE THE RELATIVE HUMIDITY TO REMAIN AT OR BELOW 10 PERCENT FOR LONG PERIODS OF TIME. POOR RECOVERY CAN BE EXPECTED TONIGHT AS THE INVERSION WILL REMAIN STRONG ABOVE 1500 FEET ELEVATION THROUGH SUNDAY. THE RELATIVE HUMIDITY WILL ALSO DIP TO OR BELOW 10 PERCENT ACROSS THE SANTA MONICA MOUNTAINS...SANTA CLARITA VALLEY...AND INTERIOR SECTIONS OF SANTA BARBARA AND SAN LUIS OBISPO COUNTIES TODAY. HOWEVER...THE DURATION OF SUCH LOW HUMIDITY IS EXPECTED TO BE LESS THAN 10 HOURS. AREAS OF NORTHWEST TO NORTHEAST WINDS UP TO 25 MPH ARE POSSIBLE TONIGHT...MAINLY THROUGH THE SANTA YNEZ RANGE AND INTERSTATE 5 CORRIDOR. CAZ253-254-022245- /O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 958 AM PDT SAT SEP 2 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR VERY LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. THE RELATIVE HUMIDITY WILL DROP TO BETWEEN 5 AND 12 PERCENT BY NOON TODAY AND CONTINUE IN THAT RANGE THROUGH EARLY TONIGHT. THERE WILL BE SOME POOR RECOVERY LATER TONIGHT...PERHAPS BACK UP TO 20 PERCENT OR SO. IN ADDITION...AREAS OF NORTHWEST WINDS 10 TO 20 MPH ARE POSSIBLE TONIGHT...MAINLY THROUGH THE INTERSTATE 5 CORRIDOR. THESE EXTREMELY DRY CONDITIONS WILL PREVAIL THROUGH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY LOW RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ252-022245- /O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 958 AM PDT SAT SEP 2 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR VERY LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. THE RELATIVE HUMIDITY WILL DROP TO BETWEEN 5 AND 12 PERCENT BY NOON TODAY AND CONTINUE IN THAT RANGE THROUGH EARLY TONIGHT. THERE WILL BE SOME POOR RECOVERY LATER TONIGHT...PERHAPS BACK UP TO 20 PERCENT OR SO. IN ADDITION...AREAS OF NORTHWEST WINDS 15 TO 25 MPH ARE POSSIBLE TONIGHT THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. THESE EXTREMELY DRY CONDITIONS WILL PREVAIL THROUGH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY LOW RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ MOYER
000 WWUS86 KLOX 022227 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 327 PM PDT SAT SEP 2 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM SUNDAY FOR VERY LOW HUMIDITY AND AREAS OF GUSTY WINDS FOR THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES... .AN UPPER LEVEL HIGH PRESSURE AREA OVER SOUTHERN CALIFORNIA HAS BROUGHT A HOT AND DRY AIRMASS TO MUCH OF THE REGION...MAINLY ABOVE 1500 FEET ELEVATION. HOWEVER...DUE AN EARLIER THAN EXPECTED ARRIVAL OF SLIGHTLY HIGHER DEWPOINTS...THE RELATIVE HUMIDITY HAS ALREADY STARTED TO CREEP UP...WITH MOST LOCATIONS IN THE WARNING AREA ABOVE 10 PERCENT. THIS TREND OF HIGHER HUMIDITY IS EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK. HOWEVER...THE RED FLAG WARNING WILL CONTINUE FOR PORTIONS OF THE MOUNTAINS THROUGH SUNDAY DUE TO HIGHS NEAR 100 DEGREES...MINIMUM RELATIVE HUMIDITY STILL CLOSE TO 10 PERCENT AT TIMES...POOR OVERNIGHT RECOVERY...AND LOCALLY GUSTY CANYON AND PASS WINDS. AREAS OF NORTHWEST TO NORTHEAST WINDS UP TO 25 MPH ARE POSSIBLE TONIGHT...MAINLY THROUGH THE SANTA YNEZ RANGE AND INTERSTATE 5 CORRIDOR. CAZ253-254-031700- /O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 327 PM PDT SAT SEP 2 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR VERY LOW HUMIDITY AND AREAS OF GUSTY WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. LOW AFTERNOON AND EVENING HUMIDITY BETWEEN 10 AND 20 PERCENT COMBINED WITH TEMPERATURES NEAR 100 DEGREES...POOR NIGHTTIME RECOVERY ONLY UP TO 20 TO 30 PERCENT...AND AREAS OF GUSTY NORTHWEST WINDS TO 25 MPH WILL PERSIST THROUGH SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY LOW RELATIVE HUMIDITY...HOT TEMPERATURES AND GUSTY WINDS WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ252-031700- /O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 327 PM PDT SAT SEP 2 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR VERY LOW HUMIDITY AND AREAS OF GUSTY WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. LOW AFTERNOON AND EVENING HUMIDITY BETWEEN 10 AND 20 PERCENT COMBINED WITH TEMPERATURES NEAR 100 DEGREES...POOR NIGHTTIME RECOVERY ONLY UP TO 20 TO 30 PERCENT...AND AREAS OF GUSTY NORTHWEST WINDS TO 25 MPH WILL PERSIST THROUGH SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY LOW RELATIVE HUMIDITY...HOT TEMPERATURES AND GUSTY WINDS WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ MOYER
000 WWUS86 KLOX 031651 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 951 AM PDT SUN SEP 3 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM TODAY FOR LOW HUMIDITY ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES... .AN UPPER LEVEL HIGH PRESSURE AREA OVER SOUTHERN CALIFORNIA HAS BROUGHT A HOT AND DRY AIRMASS TO MUCH OF THE REGION...MAINLY ABOVE 1500 FEET ELEVATION. HOWEVER...DUE AN EARLIER THAN EXPECTED ARRIVAL OF SLIGHTLY HIGHER DEWPOINTS...THE RELATIVE HUMIDITY HAS ALREADY STARTED TO CREEP UP...WITH MOST LOCATIONS IN THE WARNING AREA ABOVE 10 PERCENT. THIS TREND OF HIGHER HUMIDITY IS EXPECTED TO CONTINUE THE NEXT COUPLE OF DAYS. WITH THE INFLUX OF SOME MID LEVEL MOISTURE TODAY...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. SINCE THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN QUITE DRY...ANY STORMS THAT DO DEVELOP COULD PRODUCE ISOLATED DRY LIGHTNING. THE RED FLAG WARNING WILL CONTINUE FOR PORTIONS OF THE MOUNTAINS TODAY DUE TO HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITY STILL CLOSE TO 10 PERCENT...AND THE POSSIBILITY OF ISOLATED DRY LIGHTNING. CAZ253-254-032300- /O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/ VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 951 AM PDT SUN SEP 3 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. HUMIDITY VALUES ACROSS THE WARNING AREA WERE GENERALLY RANGING BETWEEN 15 AND 25 PERCENT EARLY THIS MORNING...BUT ARE EXPECTED TO LOWER TO AROUND 10 PERCENT ACROSS MUCH OF THE WARNING AREA THIS AFTERNOON. IN ADDITION...MAXIMUM TEMPERATURES IN THE 90S TO LOWER 100S WILL BE COMMON AGAIN TODAY. WITH THE INFLUX OF SOME MID LEVEL MOISTURE TODAY...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. SINCE THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN QUITE DRY...ANY STORMS THAT DO DEVELOP COULD PRODUCE ISOLATED DRY LIGHTNING. THE COMBINATION OF HOT TEMPERATURES...LOW HUMIDITIES...POTENTIAL FOR ISOLATED DRY LIGHTNING...AND CRITICALLY DRY FUEL CONDITIONS HAS RESULTED THE CONTINUATION OF THE RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...HOT TEMPERATURES AND POTENTIAL FOR ISOLATED DRY LIGHTNING WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ252-032300- /O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 951 AM PDT SUN SEP 3 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. HUMIDITY VALUES ACROSS THE WARNING AREA WERE GENERALLY RANGING BETWEEN 15 AND 25 PERCENT THIS MORNING...BUT ARE EXPECTED TO LOWER TO AROUND 10 PERCENT ACROSS MUCH OF THE WARNING AREA THIS AFTERNOON. IN ADDITION...MAXIMUM TEMPERATURES IN THE 90S TO LOWER 100S WILL BE COMMON ONCE AGAIN TODAY. THE COMBINATION OF HOT TEMPERATURES...LOW HUMIDITIES...AND CRITICALLY DRY FUEL CONDITIONS HAS RESULTED IN THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GOMBERG
000 WWUS86 KLOX 032224 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 324 PM PDT SUN SEP 3 2006 ...RED FLAG WARNING CANCELLED FOR THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES... CAZ252>254-032330- /O.CAN.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 324 PM PDT SUN SEP 3 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES HAVE GENERALLY REMAINED ABOVE 15 PERCENT ACROSS THE MOUNTAINS TODAY. THERE IS EXPECTED TO BE AN INCREASE IN MOISTURE ACROSS THIS AREA THROUGH TUESDAY. SINCE THERE IS NO LONGER A THREAT OF LONG DURATION SINGLE DIGIT HUMIDITIES ACROSS THE MOUNTAINS...THE RED FLAG WARNING HAS BEEN CANCELLED. HOWEVER...THE COMBINATION OF HOT TEMPERATURES...RELATIVELY LOW HUMIDITIES...THREAT OF THUNDERSTORMS...AND CRITICALLY DRY FUELS WILL CONTINUE TO BRING HEIGHTENED FIRE WEATHER CONCERNS THROUGH TUESDAY. $$ GOMBERG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Aug 30, 8:30 PM PDT, 7 hours 1 minute earlier.
Area forecast discussion, Aug 30, 8:30 PM PDT, 7 hours 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT WED AUG 30 2006 .SHORT TERM...LATEST SATELLITE IMAGERY SHOWING ONLY PATCHY LOW CLOUDS AND FOG THIS EVENING ALONG THE IMMEDIATE CENTRAL COAST AND NEAR PALOS VERDES. A MORE SOLID DECK OF LOW CLOUDS AND FOG LOOMS TO THE SOUTH OFF THE COAST OF ORANGE AND SAN DIEGO COUNTIES IN ASSOCIATION WITH A LINGERING EDDY CIRCULATION. LOW CLOUDS AND FOG ARE EXPECTED TO BE MOST WIDESPREAD OVERNIGHT AND THURSDAY MORNING ACROSS THE LA BASIN AND POINTS SOUTH DUE TO THE EDDY CIRCULATION...WITH ONLY PATCHIER COVERAGE TO THE NORTH. WITH THE MARINE LAYER EXPECTED TO REMAIN BETWEEN 1200 AND 1400 FEET...WE SHOULD SEE SOME PATCHY LOW CLOUD COVERAGE INTO THE SAN GABRIEL VALLEY LATER TONIGHT. UPPER LEVEL LOW PRESSURE SYSTEM THAT MOVED THROUGH NORTHERN CALIFORNIA TODAY WILL SHIFT EASTWARD ON THURSDAY...AND AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO REBUILD ACROSS CALIFORNIA ON THURSDAY AND FRIDAY. THIS IN COMBINATION WITH WEAKENING ONSHORE FLOW WILL BRING A WARMING TREND TO THE REGION...ESPECIALLY ACROSS INLAND AREAS. FOR THURSDAY...BIG QUESTION MARK WILL BE AMOUNT OF MARINE INFLUENCE FROM LINGERING EDDY CIRCULATION VERSUS THE WARMING OF THE BOUNDARY LAYER ABOVE THE MARINE LAYER. IT LOOKS LIKE TRIPLE DIGIT HEAT WILL BECOME MORE PREVALENT IN THE VALLEYS...MOUNTAINS...AND DESERTS ON THURSDAY...WITH THE HOTTEST LOCATIONS EXPECTED TO PEAK AT 105 DEGREES. IN CURRENT FORECAST PACKAGE...HAVE GENERALLY RAISED MAX TEMPERATURES ON FRIDAY TO THOSE EXPECTED ON THURSDAY. HOWEVER... THE 00Z WRF CONTINUES TO ADVERTISE A NORTHERLY OFFSHORE FLOW COMPONENT FOR THURSDAY NIGHT INTO FRIDAY MORNING...WHICH COULD ALLOW FOR EVEN WARMER TEMPERATURES ON FRIDAY. IN FACT...THE 00Z WRF PLACES AN IMPRESSIVE 950 MB TEMPERATURE BULLSEYE OF 39 DEGREES CELSISUS OVER THE SANTA CLARITA VALLEY FOR FRIDAY AFTERNOON. IF THIS WERE TO MATERIALIZE...WE COULD SEE MAX TEMPERATURES REACH 108 DEGREES IN THE SANTA CLARITA VALLEY AND WARMEST PORTIONS OF THE SAN FERNANDO VALLEY. SUBSTANTIAL WARMING IS ALSO EXPECTED ACROSS MUCH OF SLO/SBA COUNTIES THE NEXT COUPLE OF DAYS...INCLUDING THE CENTRAL COAST...AS BOUNDARY LAYER WINDS TURN OFFSHORE EACH MORNING. THE HOT AND DRY CONDITIONS WILL CONTINUE TO BRING HEIGHTENED FIRE WEATHER CONCERNS TO ALL INLAND LOCATIONS THROUGH FRIDAY. HUMIDITY VALUES DID BRIEFLY DROP INTO SINGLE DIGITS ACROSS PORTIONS OF THE LA/VENTURA COUNTY MOUNTAINS TODAY. WITH EVEN WARMER TEMPERATURES AND LOWER HUMIDITIES EXPECTED THE NEXT COUPLE OF DAYS...A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED FOR THE LA/VENTURA COUNTY MOUNTAINS DUE TO A PROLONGED PERIOD OF HUMIDITIES AT 10 PERCENT OR LESS. AT THIS POINT...A BIT MORE CONCERNED WITH THURSDAY NIGHT AND FRIDAY PERIOD WITH THE WRF SHOWING THE ADDITIONAL DRYING ASSOCIATED WITH THE NORTHERLY FLOW. .LONG TERM...UPPER LEVEL RIDGE OF HIGH PRESSURE EXPECTED TO REMAIN ANCHORED OVER THE SOUTHWEST STATES THROUGH EXTENDED PERIOD...KEEPING TEMPERATURES VERY WARM THROUGH THE PERIOD ACROSS INLAND LOCATIONS. ANY MARINE LAYER INFLUENCE EXPECTED TO REMAIN ALONG THE COAST. THE GFS CROSS SECTIONS DO INDICATE SOME MONSOONAL MOISTURE MOVING INTO THE SOUTHERN MOUNTAINS AND DESERTS. AT THIS POINT...STILL A BIT TOO EARLY TO KNOW IF THE MOISTURE WILL WORK THIS FAR NORTH INTO OUR FORECAST AREA. && .AVIATION... MAIN AVIATION CONCERN OVERNIGHT AND THURSDAY MORNING WILL BE EXTENT OF LOW CLOUDS AND FOG INTO THE LA BASIN. WITH LOW CLOUDS ORGANIZING ACROSS ORANGE AND SAN DIEGO COUNTIES AS OF 03Z...IT IS LIKELY THAT LOW CLOUDS WILL SURGE NORTHWARD OVERNIGHT AFFECTING KLGB AND KLAX SOMETIME BETWEEN 08Z AND 10Z. AT THIS POINT...NOT QUITE AS CONFIDENT THAT LOW CLOUDS WILL SURGE AS FAR NORTH AS KOXR AND KSBA...BUT WILL GO WITH CURRENT TAF PACKAGE FOR NOW. ANY CEILINGS THAT DO DEVELOP OVERNIGHT AND THURSDAY MORNING ACROSS THE COASTAL PLAIN WILL LIKELY BE ASSOCIATED WITH IFR CONDITIONS. WITH THE MARINE LAYER DEPTH EXPECTED TO REMAIN BETWEEN 1200 AND 1400 FEET...COULD SEE SOME LOW CLOUDS SURGE INTO THE SAN GABRIEL VALLEY...BUT NOT EXPECTED TO REACH KBUR OR KVNY AT THIS TIME. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...GOMBERG/SWEET AVIATION...GOMBERG
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.